Neosporin is potentially bad for tattoos because it sometimes causes an allergic reaction, according to About.com. This, in turn, can give a permanent “spotted” appearance to the tattoo.Know More
At one point in time, Neosporin was the No. 1 recommended tattoo aftercare product, About.com explains. This triple anti-biotic ointment was popular because it was good at fighting infection and was available over-the-counter. Unlike petroleum jelly, Neosporin didn’t remove the color from the tattoo. Soon, however, several people developed allergic reactions to the ointment that produced tiny red bumps on the tattooed skin. When the reaction cleared up and the bumps disappeared, the ink went with them, and the result was a “spotted” tattoo.
Bacitracin is now more commonly recommended than Neosporin for tattoo aftercare, states About.com. It appears to cause fewer allergic reactions and doesn’t negatively affect the tattoo’s coloring. When Bacitracin does cause a reaction, it typically leads to a “weeping” tattoo, which means the tattoo leaks a small amount of fluid even days into the healing process.
About.com says that due to these potential reactions, some tattoo artists and shops discourage the use of any antibacterial ointments at all. Instead they suggest simply keeping the tattoo clean or perhaps using a bit of a recommended skin lotion brand. Products designed specifically for tattoo aftercare are also available, including Tattoo Lube and Tattoo Goo, which claim not to the have the issues associated with Neosporin and other over-the-counter bacterial ointments.Learn More
According to Pet Poison Helpline, antibiotics such as Neosporin are commonly used in veterinary medicine. However, these products are harmful or even deadly when ingested in toxic amounts. If your dog ingests Neosporin, it is important to seek veterinary attention as soon as possible.Full Answer >
According to Dr. James Hornbuckle of Golden Isles Animal Hospital, Neosporin is safe to use on dogs with minor scrapes or abrasions. It is important to consult with a veterinarian if the dog's symptoms do not clear up within three to four days, as certain abrasions can signify infection.Full Answer >
According to the Mayo Clinic, a raised, itchy rash on a tattoo usually is the result of an allergic reaction to tattoo ink. Red, green, yellow and blue inks are the most common offenders, but an allergy to any color ink is possible. Allergic reactions can occur immediately or years after getting a tattoo.Full Answer >
According to Tattoo Easily, an armband tattoo is one that encircles the bicep, forearm or wrist. The concept of an armband tattoo revolves around creating permanent jewelry on the skin and making statements regarding the tattooed person's personality, ideals and values.Full Answer >